Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 21, 2005, 11:29 AM EST for 4 counties in Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2005, 11:29 AM EST (16:29 UTC)
- Expired
- Feb 21, 2005, 12:15 PM EST
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bradley County, TN, Loudon County, TN, McMinn County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 9:40 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 211630
SVRMRX
TNC011-105-107-123-211715-
/O.NEW.KMRX.SV.W.0003.050221T1629Z-050221T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1129 AM EST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF CLEVELAND
LOUDON COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...LOUDON...LENOIR CITY
MCMINN COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF ATHENS
NORTHWESTERN MONROE COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...SWEETWATER...MADISONVILLE
* UNTIL 1215 PM EST
* AT 1127 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF LOUDON TO
10 MILES NORTHWEST OF SWEETWATER TO 17 MILES WEST OF CLEVELAND...OR
ALONG A LINE EXTENDING FROM KINGSTON TO 10 MILES NORTHWEST OF
SWEETWATER TO 10 MILES NORTHEAST OF CHATTANOOGA...AND MOVING EAST
AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SWEETWATER AND LOUDON BY 1140 AM EST
LENOIR CITY...CLEVELAND...CHARLESTON AND ATHENS BY 1145 AM EST
MADISONVILLE AND ETOWAH BY 1155 AM EST
LAT...LON 3581 8416 3572 8418 3566 8414 3527 8454
3527 8467 3524 8471 3517 8470 3500 8479
3500 8497 3516 8501 3528 8495 3536 8484
3564 8463 3578 8437 3588 8433 3589 8425
$$
TG1 follow-up statement
000
WWUS54 KMRX 211659
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1156 AM EST MON FEB 21 2005
TNC011-105-107-123-211715-
/O.CON.KMRX.SV.W.0003.000000T0000Z-050221T1715Z/
LOUDON TN-MCMINN TN-BRADLEY TN-MONROE TN-
1156 AM EST MON FEB 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 PM EST FOR
NORTHWESTERN MONROE...BRADLEY...MCMINN AND LOUDON COUNTIES...
AT 1153 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE OF
STORMS EXTENDED FROM THE LOUDON...BLOUNT COUNTY LINE...ACROSS
NORTHWEST MONROE COUNTY AND SOUTHERN MCMINN COUNTY...TO SOUTH OF
CLEVELAND...AND WAS MOVING EAST AT 50 MPH.
THESE STORMS HAVE A HISTORY OF KNOCKING DOWN SOME TREES AND POWER
LINES, AND PRODUCING CONTINUOUS DEADLY LIGHTNING. SOME BUILDING HAVE
CAUGHT FIRE FROM THE LIGHTNING.
THESE ARE DANGEROUS STORMS MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3581 8416 3572 8418 3566 8414 3527 8454
3527 8467 3524 8471 3517 8470 3500 8479
3500 8497 3516 8501 3528 8495 3536 8484
3564 8463 3578 8437 3588 8433 3589 8425
$$
BWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:57 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 21, 9:57 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 957 AM EST MON FEB 21 2005 .DISCUSSION...MAIN CONCERN THIS MORNING IS THE MCS OVER WRN HALF OF TN...AND HOW FAR EAST THE THREAT OF SEVERE THUNDERSTORMS EXISTS THIS MORNING. THE AIRMASS OVER E TN/SW NC/SW VA IS CONSIDERABLY MORE STABLE THAN W AND MIDDLE TN...BOTH SURFACE BASED AND ELEVATED. THE BEST THREAT FOR OUR AREA WILL BE SE TN...WHICH IS CLOSEST TO THE WARM FRONT WHICH WAS LOCATED JUST SW OF CHA AT 13Z. THE INITIAL MCS DID WEAKEN UPON REACHING OUR FORECAST AREA...AND SPC IS MONITORING MIDDLE TN CONVECTIVE ACTIVITY FOR POSSIBLE NEW WATCH TOWARD 15Z. OTHERWISE...HIGH POPS IN CURRENT FORECAST LOOKS GOOD FOR TODAY WITH A CHANCE OF THUNDERSTORMS. IF A WATCH IS ISSUED INTO E TN...THEN WILL WORD THUNDERSTORMS A LITTLE STRONGER. ALSO...MAY NEED TO LOWER MAX TEMP FORECAST A FEW DEGREES IN THE COOLEST AND MOST STABLE PARTS OF THE FORECAST AREA (SW VA AND EXTREME NE TN). && && .MRX WATCHES/WARNINGS/ADVISORIES... .NC......NONE. .TN......NONE. .VA......NONE. && TG
Hazardous weather outlook, Feb 21, 3:42 AM EST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EST MON FEB 21 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-221000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 342 AM EST (242 AM CST) MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...GUSTY WINDS UP TO 40 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING. RAINFALL UP TO ONE INCH AN HOUR IS POSSIBLE WITH THE STRONGER STORMS WHICH MAY PRODUCE PONDING OF LOW LYING AREAS AND STREET FLOODING. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 11:53 AM EST | Severe Thunderstorm Warning | MRX | Blount, Monroe, Polk | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.